I recently heard a study that said taking aspirin can be a game changer staving off Cancer but I often take Aleeve for joint issues and worry about contraindications. Any suggestions?
The only thing I can say is to first, take studies with a grain of salt. Some studies are poorly done but advertise the results right away when the study is perhaps too small or not a wide enough categories of people or can be biased in some way (like studies done by a company who makes aspirin)or some other such problem. Until several good, unbiased studies are done by reputable sources and have really PROVEN something, it is good to keep an open mind about it. Aleve is good medicine for most people, but for some, it can be very hard on the stomach lining. If you are taking it on a regular basis, it is a good idea to discuss the use with your Dr. You should always take Aleve with food and NEVER on an empty stomach, as taking on an empty stomach can increase the risk for stomach bleeding and formation of ulcers. You should be aware of signs of a stomach bleed like vomit that looks like coffee grounds, blood in the stool, or black, tar-like stools, abdominal pain and nausea. If any of these occur, stop taking Aleve and contact your Dr asap. If you have high blood pressure or history of ulcers you should discuss the use of Aleve or Aspirin with your Dr. Aleve and Aspirin can both cause stomach bleeding. I'm not sure what other contraindications you are worried about but if there is anything I didnt discuss or if you have questions about anything I did, you should talk to your primary care Dr about it.
- Aspirin Information for Consumers
- Aspirin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aspirin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jun 2010 • 1 answer
Posted 28 Jul 2010 • 2 answers
Posted 25 Apr 2013 • 1 answer
Posted 15 Jul 2013 • 2 answers
Posted 21 Feb 2017 • 1 answer